Alert archive / Kentucky / River Flood Advisories in 2021

River Flood Advisory 28, NWS Louisville, KY

December 11, 2021Butler County, Warren County, Kentucky

NWS Louisville, KY issued this river flood advisory at Dec 11, 2021, 8:43 PM CST for Butler County, Warren County, Kentucky. It was in force for 12 hr.

The area

The outline as issued.

The facts

Issued
Dec 11, 2021, 8:43 PM CST (02:43 UTC)
Expired
Dec 12, 2021, 8:19 AM CST
In force
12 hr
Issued by
NWS Louisville, KY
Area
Storm-based polygon

Counties Butler County, KY, Warren County, KY

The radar

The Ft Campbell radar (KHPX), 83 km from the middle of the area, began a volume at 02:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Green River (KY) above Woodbury (WDHK2). The gauge peaked at 23.57 ft at Dec 13, 2021, 12:00 AM CST.

actionminormoderate203012/1212/13
Action stage
24 ft
Minor stage
26 ft
Moderate stage
38 ft
Major stage
41 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03315500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

982 
WGUS83 KLMK 120243
FLSLMK

Flood Advisory
National Weather Service Louisville KY
843 PM CST Sat Dec 11 2021

...The National Weather Service in Louisville has issued a Flood 
Advisory for the following rivers in Kentucky...

  Green River at Rochester affecting Butler, Ohio and Muhlenberg 
  Counties.

  Green River at Woodbury affecting Butler and Warren Counties.

.Heavy rain from the past 24 hours will cause the river to rise.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Advisory means minor flooding is possible and rivers are 
forecast to exceed bankfull. If you are in the advisory area remain 
alert to possible flooding, or the possibility of the advisory being 
upgraded to a warning.

Stay tuned to NOAA Weather Radio and your local media for the latest 
information.

Additional information is available at www.weather.gov/lmk.

The next statement will be issued by Sunday Morning.

&&


KYC031-177-183-121500-
/O.NEW.KLMK.FL.Y.0029.211212T0243Z-000000T0000Z/
/RCHK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
843 PM CST Sat Dec 11 2021

...FLOOD ADVISORY IN EFFECT FROM THIS EVENING UNTIL FURTHER NOTICE...

* WHAT...Flooding caused by excessive rainfall is expected.

* WHERE...Green River at Rochester.

* WHEN...From this evening until further notice.

* IMPACTS...At 14.0 feet, Rochester Ferry stops operation. 
  At 17.0 feet, Reeds and Rochester Ferries remain closed. KY 369 
  floods one mile north of Rochester.

* ADDITIONAL DETAILS...
  - At 6:00 AM CST Friday, December 10 the stage was 13.9 feet.
  - Forecast...The river is expected to rise to a crest of 16.9
    feet early Monday afternoon.
  - Action stage is 14.0 feet.
  - Flood stage is 17.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3728 8680 3718 8690 3727 8697 3739 8678


$$

KYC031-227-121500-
/O.NEW.KLMK.FL.Y.0028.211212T0243Z-211215T0600Z/
/WDHK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
843 PM CST Sat Dec 11 2021

...FLOOD ADVISORY IN EFFECT FROM THIS EVENING THROUGH TUESDAY 
EVENING...

* WHAT...Flooding caused by excessive rainfall is expected.

* WHERE...Green River at Woodbury.

* WHEN...From this evening to early Wednesday morning.

* IMPACTS...At 26.0 feet, KY 403 at James McKinney Bridge floods. 
  Water overflows lock wall.

* ADDITIONAL DETAILS...
  - At 7:00 PM CST Saturday the stage was 22.6 feet.
  - Forecast...The river will rise to 25.6 feet early Monday
    morning..
  - Action stage is 24.0 feet.
  - Flood stage is 26.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3713 8641 3716 8665 3728 8680 3739 8678
      3728 8659 3724 8641


$$

ALL
1 follow-up statement
429 
WGUS83 KLMK 121419
FLSLMK

Flood Advisory
National Weather Service Louisville KY
819 AM CST Sun Dec 12 2021

...The Flood Advisory is cancelled for the following rivers in 
Kentucky...

  Green River at Woodbury affecting Butler and Warren Counties.

KYC031-227-121530-
/O.CAN.KLMK.FL.Y.0028.000000T0000Z-211212T1419Z/
/WDHK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
819 AM CST Sun Dec 12 2021

...FLOOD ADVISORY IS CANCELLED THIS MORNING...

The Flood Advisory is cancelled for
  the Green River at Woodbury.

* ADDITIONAL DETAILS...
  - At 7:00 AM CST Sunday the stage was 23.3 feet.
  - Forecast...The river will continue to slowly fall.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3713 8641 3716 8665 3728 8680 3739 8678
      3728 8659 3724 8641


$$

RAS

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this river flood advisory went out at Dec 11, 5:47 PM CST, 2 hours 56 minutes earlier.

Area forecast discussion, Dec 11, 5:47 PM CST, 2 hours 56 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
647 PM EST Sat Dec 11 2021

...Updated Aviation Discussion...

.Short Term...(This evening through Sunday)
Issued at 255 PM EST Sat Dec 11 2021

Gusty W-NW winds continue in strong cold advection behind the
departing front, with plenty of 30-40 mph gusts this afternoon.
Temps crashed from morning readings in the 60s, and most locations
are now in the lower 40s. Expect clearing skies from west to east
and diminishing winds this evening as a sfc high over the Red River
Valley builds into the region.

Look for a chilly start to Sunday with high pressure overhead, and
tranquil weather continuing through the day. Temps will run close to
normal for mid-December, with light SW winds.

.Long Term...(Sunday night through Saturday)
Issued at 200 PM EST Sat Dec 11 2021

Zonal pattern aloft and sprawling sfc high pressure will maintain
tranquil weather and mild temps the first half of the week. Tight
closed low will kick out of the Four Corners Wed morning and lift
rapidly to Lake Superior by Thu morning.  The warm advection pattern
ahead of that could provide just enough isentropic lift for a few
light rain showers on Wednesday.

Better rain chances Thu and Fri as a cold front pushes SE into the
Ohio Valley and then gets hung up under the still zonal upper flow.
Could see a rumble or two of thunder with the cold frontal precip on
Thursday, but most of the QPF will be Friday with the more
persistent stratiform rain. Look for unseasonably mild temps in the
latter half of the week before the cold front finally gets pushed
south on Saturday, knocking us back down to near normal.

&&

.Aviation...(00Z TAF Issuance)
Issued at 645 PM EST Sat Dec 11 2021

Trailing stratiform cloud deck is clearing from west to east as this
TAF cycle begins. Therefore, most of terminals are already in VFR
conditions except LEX where ceiling might bounce around 3 kft in the
next couple of hours. On the other hand, after a gusty afternoon
winds will decrease (if haven't already) as the boundary layer
stabilizes and decouples from the stronger momentum aloft. Settling
high pressure features VFR conditions for Sunday.

CONFIDENCE: High

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...None.
&&

Short Term...RAS
Long Term...RAS
Aviation...ALL
Hazardous weather outlook, Dec 11, 10:35 AM CST, 10 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
1135 AM EST Sat Dec 11 2021

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-121645-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-
Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford-
Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle-
Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-
Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-
Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield,
Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford,
Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana,
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle,
Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester,
Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown,
Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty,
Stanford, Russellville, Bowling Green, Franklin, Providence,
Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown,
Burkesville, and Albany
1135 AM EST Sat Dec 11 2021 /1035 AM CST Sat Dec 11 2021/

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...This Afternoon and Tonight.

Wind gusts in excess of 30 mph will continue for most of this
afternoon.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotters are thanked for their service last night.

13/RAS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 11, 7:47 PM CSTRiver Flood AdvisoryLMKBourbon12 hr
Dec 11, 8:43 PM CSTRiver Flood AdvisoryLMKButler, Muhlenberg, Ohio21 days

Nearby

River Flood Advisories in Kentucky, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.